Alert archive / Colorado / Tornado Warnings in 1999
Tornado Warning 45, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at Jul 19, 1999, 4:18 PM MDT for Logan County, Sedgwick County, Colorado. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 19, 1999, 4:18 PM MDT (22:18 UTC)
- Expired
- Jul 19, 1999, 4:30 PM MDT
- In force
- 12 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Logan County, CO, Sedgwick County, CO
The radar
The Cheyenne radar (KCYS), 181 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 3:15 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1875 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
156 WFUS1 KDEN 192220 RRA TORDEN COC075-115-192230- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DENVER CO 418 PM MDT MON JUL 19 1999 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * TORNADO WARNING FOR... EXTREME NORTHEASTERN LOGAN COUNTY IN NORTHEAST COLORADO NORTHWESTERN SEDGWICK COUNTY IN NORTHEAST COLORADO * UNTIL 430 PM MDT * AT 410 PM MDT...THE PUBLIC REPORTED A TORNADO 3 MILES EAST OF CROOK. THE THUDNERSTORM PRODUCING THIS TORNADO WAS MOVING NORTHEAST AT 10 MPH. THIS TORNADO WARNING REPLACES THE TORNADO WARNING IN EFFECT FOR NORTHEAST LOGAN COUNTY UNTIL 415 PM. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...SEDGWICK THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR EXTREME NORTHEAST COLORADO UNTIL 8 PM. DANKERS LAT...LON 4098 10279 4087 10271 4087 10249 4099 10254
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jul 19, 3:40 AM MDT, 12 hours 38 minutes earlier.
Area forecast discussion, Jul 19, 3:40 AM MDT, 12 hours 38 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 340 AM MDT MON JUL 19 1999 NO REAL BIG CHANGES IN THE OVERALL FLOW PATTERN THROUGH THE PERIOD AS LARGE ANTICYCLONE STAYS PARKED OVER THE GREAT PLAINS THROUGH TUESDAY. THIS WILL KEEP THE MOIST SOUTHWESTERLY FLOW ALOFT OVER THE AREA FOR THE CONTINUED THREAT OF AFTERNOON/EVENING CONVECTION...SOME OF WHICH WILL PRODUCE SOME HEAVY RAINS. WATER VAPOR SATELLITE IMAGE SHOWING SOME KIND OF A BACK EDGE TO THE DEEPER MOISTURE MOVING SLOWLY NORTHEAST ACROSS ARIZONA THIS MORNING. THIS LENDS SOME SUPPORT TO THE MINOR DRYING TREND THAT THE MODELS ARE SHOWING FOR TUESDAY. FURTHER DOWN THE LINE THE MRF IS WANTING TO PUSH THE RIDGE TO A POSITION OVERHEAD OR SLIGHTLY TO OUR WEST BY FRIDAY WHICH WOULD TEND TO SHUT OFF THE MOISTURE SUPPLY SOMEWHAT...DECREASING THE THREAT OF AFTERNOON CONVECTION. DONT HAVE A LOT OF CONFIDENCE IN THIS HAPPENING AT THIS TIME OF YEAR SO WONT BE YANKING AROUND CURRENT FORECAST. ET .DEN...NONE.
In the hours before
Special weather statement, Jul 19, 10:58 AM MDT, 5 hours 20 minutes before
COZ030-032>050-200600- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 1055 AM MDT MON JUN 19 1999 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: A DEEP PLUME OF MOISTURE CONTINUES TO STREAM ACROSS COLORADO TODAY. WITH ABUNDANT SUNSHINE INTO EARLY AFTERNOON... SIGNIFICANT SURFACE HEATING AND DESTABILIZATION WILL PROMOTE THE DEVELOPMENT OF SCATTERED THUNDERSTORMS OVER NORTHEAST AND NORTH CENTRAL COLORADO. THE STORMS ARE FIRST EXPECTED TO FIRE OVER THE MOUNTAINS AND FOOTHILLS BY THE NOON HOUR...AND THEN SPREAD EASTWARD AND DEVELOP ON THE PLAINS AFTER 130 PM. THE STORMS WILL CONTINUE THROUGH 10 PM... ESPECIALLY TOWARD THE NEBRASKA AND KANSAS BORDER AREAS. WITH THE DEEP MOISTURE AND RELATIVELY WEAK WIND FIELDS IN THE ATMOSPHERE... HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE THE BIGGEST THREAT FROM THESE STORMS. HOWEVER...A BRIEF SEVERE STORM COULD ALSO DEVELOP CONSIDERING THE AMOUNT OF INSTABILITY IN THE ATMOSPHERE. SPOTTER ACTIVATION WILL NOT BE REQUIRED...BUT ANY REPORTS OF HEAVY RAINFALL SHOULD BE RELAYED TO THE NATIONAL WEATHER SERVICE. BARJENBRUCH
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:53 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 52 min |
| Jul 19, 3:40 PM MDT | Tornado Warning | BOU | Logan | 35 min |
| Jul 19, 3:46 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 44 min |
| Jul 19, 4:30 PM MDT | Flash Flood Warning | BOU | Weld | 60 min |
Nearby
Tornado Warnings in Colorado, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.